MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BEARING 28 MM I.D. 38 MM O.D. SIZE C; PROSTHESIS, HIP

ZIMMER BIOMET, INC. BEARING 28 MM I.D. 38 MM O.D. SIZE C; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant products: part: 00625006530, lot: j6871104, bone scr 6.5x30 self-tap; part: 00625006530, lot: j6871104, bone scr 6.5x30 self-tap; part: 00625006535, lot: 64894201, bone scr 6.5x35 self-tap; part: 00625006525, lot: j6846725, bone scr 6.5x25 self-tap; part: 31-323230, lot: 659390, 3.2mmx30mm rnglc+ acet drl bit; part: 00700006420, lot: 64331687, trabecular metalâ¿¢ acetabular revision shell; part: 00712506254, lot: 3004361, acetabular revision system - cage, right long flange use with 62/64 mm shells; part: 00625006530, lot: 64945767, bone scr 6.5x30 self-tap; part: 00625006530, lot: j6871102, bone scr 6.5x30 self-tap; part: 00625006530, lot: j6871102, bone scr 6.5x30 self-tap; part: 00625006515, lot: j6829153, bone scr 6.5x15 self-tap; part: 00625006535, lot: j6719372, bone scr 6.5x35 self-tap; part: 31-323240, lot: 233730, 3.2mmx40mm rnglc+ acet drl bit; part: 00625006530, lot: j6964165, bone scr 6.5x30 self-tap; part: 00625006530, lot: 64945771, bone scr 6.5x30 self-tap; part: 163651, lot: j6858532, 22.2mm dia cocr mod hd std nk; part: 650-1055, lot: 3030897, cer bioloxd option hd 28mm.
 
Event or Problem Description
It was reported patient underwent a revision procedure approximately four months and 20 days post-implantation due to a worn and fractured bearing.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Visual examination of the provided pictures identified significant wear on the bearing and a fracture.Products covered in bio-debris.An obsoleted shell was identified in the provided pictures.No further evaluation can be made from the pictures provided.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility and it was determined that the following implants/instruments are not compatible: the obsoleted m2a-38 cup shown in the provided pictures.It is obsoleted and therefore not compatible with the bearing used in the procedure.The root cause of the reported issue is attributed to off label usage, as the bearing and shell are not compatible.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BEARING 28 MM I.D. 38 MM O.D. SIZE C
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12197753
Report Number0001822565-2021-01993
Device Sequence Number19834117
Product Code KWY
UDI-Device Identifier00889024572676
UDI-Public(01)00889024572676(17)250228(10)64689614
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberN/A
Device Catalogue Number110031009
Device Lot Number64689614
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;